Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Inequalities between ranks and cranks

Authors: Kathrin Bringmann and Karl Mahlburg
Journal: Proc. Amer. Math. Soc. 137 (2009), 2567-2574
MSC (2000): Primary 11P81; Secondary 05A17
Published electronically: February 20, 2009
MathSciNet review: 2497467
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Higher moments of the partition rank and crank statistics have been studied for their connections to combinatorial objects such as Durfee symbols, as well as for their connections to harmonic Maass forms. This paper proves the first several cases of (and strengthens) a conjecture due to Garvan, which states that the moments of the crank function are always larger than the moments of the rank function. Furthermore, asymptotic estimates for these differences are also proven.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11P81, 05A17

Retrieve articles in all journals with MSC (2000): 11P81, 05A17

Additional Information

Kathrin Bringmann
Affiliation: Mathematical Institute, University of Cologne, Weyertal 86-90, 50931 Cologne, Germany

Karl Mahlburg
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139-4307

PII: S 0002-9939(09)09806-2
Received by editor(s): October 9, 2008
Received by editor(s) in revised form: October 20, 2008
Published electronically: February 20, 2009
Additional Notes: The first author was partially supported by NSF grant DMS-0757907.
The second author was partially supported by NSA Grant 6917958.
Communicated by: Ken Ono
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia